Reaction After Stopping

3 Replies Updated



Conversation Starter

Marsha Ab Says:


I finished 10 days worth of amox-clav 875 and the last day I developed dark urine, a whole body itch, nausea and loss of appetite. This has lasted for 4 days now and is worsening. The pharmacist said to take benedryl, but how dangerous and how common are these side effects? Also, how long will they last? It's very worrisome. This is a dangerous drug!



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Did you also experience diarrhea, while you were taking it?

Everything except the body itch, sounds like it could be due to dehydration, which frequently happens when antibiotics cause diarrhea and people don't up their fluid intake to accommodate for the loss. You can read more Augmentin side effects here.


The itching could be related to dehydration, as well, but it's more difficult to pinpoint, because it could also be related to an allergic reaction. Thus, the operative question is, do you also have a rash, or are you just itchy? An allergic reaction would show as a rash and/or hives. If it's just general itchiness, with no real visible symptoms, then it may also just be due to dehydration causing dry skin.

Dark urine like that is a classic sign of dehydration.

And in regards to this medication, it isn't really any more dangerous than any other. What it really comes down to is people not being informed by their doctors or pharmacists about what they should do if certain things happen, while they are taking it. For example, there's nothing in the monograph that says you should drink another glass of water or two a day, if you get diarrhea. (Of course, only if it's safe for you to increase your fluid intake according to your doctor.)

As to how long it can last, that depends, if it is due to dehydration, then upping your fluids a little will likely end it much sooner.

How are you feeling now? Are you doing any better?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Marsha Ab Says:

still not feeling well. Never had diarrhea at all. Now have white stools and have drunk plenty of water. No rash but whole body itchiness.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
concerned Says:

This is a old post I am responding to but I happen to just see it and worried. Too late now and I hope this person got back to a doctor and realized that pharmacists are useless with most information. This person could very well be in liver failure. With those symptoms the pharmacist should have told them to go to the doctor ASAP. Liver failure is not unheard of with older antibiotics and more common in newer ones that were taken off tge market dye to liver failure. n

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

sizodon plus side effects / reaction after stopping
My son has been taking sizodon plus for over 2 years. He now has a govt job and he intends to stop this medicine. Is it ... 9 replies
after stopping Lo Loestrine missing period
I was taking this pill for a few months, and i wasn't very good at taking it daily. never had any problems while tak... 1 reply
Stopping plavix after 9 months
I had a MI on Jan 24th of 2016 and had a DES inserted. I have been on plavix for 9 months and the side effects are destr...
Bad reaction after switching from Subutex to Suboxone
I was on Subutex for over a year and a half then I lost my doctor. When I found out I was pregnant he put me back on sub... 14 replies
stopping suboxone after taking only month
If I have only been taking 8 mg. of suboxone a day for one month, can I stop suddenly without withdrawals? ## No, it wil... 5 replies
Stopping Neurontin after 2 days
I am flushing them down the commode. I started yesterday at 300 milligrams of neurontin. I had two doses today. I was on... 1 reply
Stopping Brintellix after 3 months
Hello, I hope someone can help me as my psychiatrist is not much help. I was on Brintellix 5mg for about a month my Dr t... 5 replies
Stopping Atenolol use after 11 years due to body rejection
I started using Atenolol 50mg daily in January 2002. For years I considered it a "wonder drug" since it easily t... 2 replies
PROBLEM AFTER STOPPING HCQS
hi i just wanted to know if stopping hcqs causes irregular menstral cycle ## Hi sam, When you say "HCQS" are you... 2 replies
Swelling after stopping xarelto
I was prescribed xarelto 20 mg for 20 days following foot surgery, due to a history of a clot in my calf, took last pill... 4 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 16 January 2014.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA